# SDR WRLA96047

- Difficulty date: November 11, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N274WA
- Make and model: Doug MD-11F
- Aircraft serial: 48633
- Engine: Pwa PW4462
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Part number: 54A831
- Condition: Bird Strike
- Location: Nr 1 Eng
- Stage of operation: TO
- Nature of condition: E, C
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF, FLT CREW NOTICED FLOCK OF BIRDS IN AREA OF FLIGHT PATH, SHORTLY AFTER CREW NOTICED NR 1 ENGINE HAVING EXCESIVE VIBRATION.  BIRD INGESTED INTO NR 1 ENGINE.  FLIGHT CREW ELECTED TO RETURN TO POINT OF DEPARTURE FOR REPAIRS.  AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  MX INSPECTED NR 1 ENGINE AND FOUND 1 FAN BLADE BENT AND CUT 6 INCHES FROM END OF BLADE.  BIRD TRAVELED THROUGH BYPASS/SECONDARY STAGE OF ENGINE.  FAN BLADE WAS REPLACED PER MM 72-31-02, BOROSCOPE INSPECTION IAW MM 72-00-00.  NO DEFECTS NOTED.  ENG RUN UP TEST ACCOMP, ALL IND NORMAL.  A/C RETURNED TO SERVICE.  (M)
